Alert archive / New York / Special Marine Warnings in 2007
Special Marine Warning 39, NWS Buffalo, NY
NWS Buffalo, NY issued this special marine warning at Jul 9, 2007, 2:30 AM EDT. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2007, 2:30 AM EDT (06:30 UTC)
- Expired
- Jul 9, 2007, 3:30 AM EDT
- In force
- 60 min
- Issued by
- NWS Buffalo, NY
- Area
- Counties, with a storm outline in the text
The radar
The Ft Drum radar (KTYX), 50 km from the middle of the area, began a volume at 06:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 6.5 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1033 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1283 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 297 m²/s²
- 0-3 km storm-relative helicity
- 323 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 8.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WHUS51 KBUF 090630
SMWBUF
LOZ044-045-064-065-090730-
/O.NEW.KBUF.MA.W.0039.070709T0630Z-070709T0730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
230 AM EDT MON JUL 9 2007
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
LAKE ONTARIO FROM SELKIRK BEACH TO STONY POINT
* UNTIL 330 AM EDT
* AT 225 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS...PRODUCING STRONG WINDS OVER 35 KNOTS...
FROM 16 MILES SOUTHWEST OF GALLOO ISLAND TO 5 MILES NORTH OF PORT
BAY...MOVING EAST AT 45 KT.
* THESE STRONG THUNDERSTORMS WILL BE NEAR...
STONY POINT BY 240 AM EDT.
SOUTHWICK BEACH BY 245 AM EDT.
SELKIRK BEACH BY 250 AM EDT.
BOATERS SHOULD GO TO A SAFE HARBOR IMMEDIATELY. IF POSSIBLE REMAIN
BELOW DECK TO AVOID THE THREAT OF LIGHTNING. STRONG GUSTY WINDS AND
HIGH WAVES MAY QUICKLY CAPSIZE YOUR CRAFT. BOATS IN PORT SHOULD NOT
VENTURE OUT UNTIL THE STORM HAS PASSED.
INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF CAUGHT ON THE OPEN
WATER STAY BELOW DECK IF POSSIBLE...KEEP AWAY FROM UNGROUNDED METAL
OBJECTS.
LAT...LON 4356 7622 4354 7683 4384 7657 4398 7621
4397 7619 4386 7619 4388 7626 4386 7629
4381 7623 4373 7623 4371 7620
$$
RSH2 follow-up statements
000
FZUS71 KBUF 090709
MWSBUF
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
308 AM EDT MON JUL 9 2007
LOZ044-045-064-065-090730-
/O.CON.KBUF.MA.W.0039.000000T0000Z-070709T0730Z/
308 AM EDT MON JUL 9 2007
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 330 AM EDT FOR
LAKE ONTARIO FROM SELKIRK BEACH TO STONY POINT...
AT 305 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF THUNDERSTORMS...PRODUCING STRONG WINDS OVER 35
KNOTS FROM 5 MILES NORTHWEST OF STONY POINT TO SELKIRK
BEACH...MOVING EAST AT 45 KT.
LAT...LON 4356 7622 4354 7683 4384 7657 4398 7621
4397 7619 4386 7619 4388 7626 4386 7629
4381 7623 4373 7623 4371 7620
$$
RSH000
FZUS71 KBUF 090728
MWSBUF
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
328 AM EDT MON JUL 9 2007
LOZ044-045-064-065-090738-
/O.EXP.KBUF.MA.W.0039.000000T0000Z-070709T0730Z/
328 AM EDT MON JUL 9 2007
THE SPECIAL MARINE WARNING FOR LAKE ONTARIO FROM SELKIRK BEACH TO
STONY POINT EXPIRES AT 330 AM EDT.
THE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE MOVED INLAND.
LAT...LON 4356 7622 4354 7683 4384 7657 4398 7621
4397 7619 4386 7619 4388 7626 4386 7629
4381 7623 4373 7623 4371 7620
$$
RSHWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Jul 9, 2:10 AM EDT, 20 minutes earlier.
Area forecast discussion, Jul 9, 2:10 AM EDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 210 AM EDT MON JUL 9 2007 .SYNOPSIS... LOW PRESSURE WILL TRACK EASTWARD ALONG A FRONTAL BOUNDARY TO THE NORTH OF LAKE ONTARIO THIS MORNING AND REACH NEW ENGLAND BY THIS EVENING. THIS WILL ENSURE MOST OF OUR REGION REMAINING IN A VERY WARM AND STEAMY AIRMASS THROUGH TUESDAY. ALTHOUGH THUNDERSTORM ACTIVITY WILL CONCENTRATE TO OUR NORTH FOR THE NEXT COUPLE OF DAYS...THE ATMOSPHERE WILL BE UNSTABLE ENOUGH FOR ISOLATED DEVELOPMENT ANYWHERE. A DEEPER LOW PRESSURE SYSTEM WILL MOVE ACROSS EASTERN CANADA WEDNESDAY AND PUSH A SIGNIFICANT COLD FRONT ACROSS OUR REGION. NOTICEABLY COOLER AIR WILL FOLLOW FOR THE REMAINDER OF THE WEEK. && .NEAR TERM /THROUGH TODAY/... A RATHER DIFFICULT FORECAST FOR TODAY. AS OF 05Z THERE WAS THUNDERSTORM ACTIVITY STRETCHING FROM UPPER MICHIGAN EAST SOUTHEAST TO LAKE ONTARIO. THIS ACTIVITY WAS RIDING ALONG A FRONTAL BOUNDARY AND FOR AWHILE IT APPEARS THAT IT WILL AFFECT PARTS OF OUR FORECAST AREA FROM NEAR ROCHESTER EASTWARD THROUGH THE WEE HOURS OF THE MORNING. DURING THE DAY...THE BOUNDARY SHIFTS FURTHER NORTH BUT WE REMAIN IN A VERY WARM UNSTABLE AIRMASS. THE SURFACE DEW POINTS ON THE WRF-NAM LOOK OVERDONE AGAIN TODAY SO THE RESULTING INSTABILITY INDICES WILL NOT LIKELY BE AS UNSTABLE AS THAT MODEL INDICATES. WE WILL POPULATE WITH WITH MAV MOS DEW POINTS. THE HIGHEST POPS WILL BE EARLY THIS MORNING ACROSS THE EASTERN LAKE ONTARIO COUNTIES BEFORE THE BOUNDARY SHIFTS NORTH. DURING THE DAYLIGHT HOURS WE WILL GO WITH 40 POPS EASTERN LAKE ONTARIO COUNTIES AND SCALE THEM BACK TO NO LOWER THAN 20 ELSEWHERE BECAUSE OF THE DIURNAL POTENTIAL FOR CONVECTION. IT STILL LOOKS LIKE MOST OF THE DAY WILL BE RAIN FREE. && .SHORT TERM /TONIGHT THROUGH WEDNESDAY/... WE WILL REMAIN IN THE WARM AND STEAMY AIRMASS TONIGHT AND TUESDAY AS THE UPPER FLOW WILL BE ZONAL ACROSS THE GREAT LAKES REGION. THE 20 POPS THAT ARE CURRENTLY IN THE FORECAST LOOK REASONABLE. A VIGOROUS UPPER TROUGH IS THEN FORECAST BY BOTH THE WRF-NAM AND GFS TO CLOSE OFF NEAR LAKE SUPERIOR TUESDAY EVENING AND MOVE TO JAMES BAY BY WEDNESDAY EVENING. THIS WILL RESULT IN A SURFACE LOW TRACKING ACROSS EASTERN CANADA AND SETTING THE STAGE FOR A SIGNIFICANT COLD FRONT MOVING ACROSS OUR REGION WEDNESDAY. WE WILL BE PUTTING IN LIKELY POPS...ESPECIALLY FOR WEDNESDAY AFTERNOON AND EVENING. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... A STRONG COLD FRONT WILL MOVE EAST OF THE AREA WEDNESDAY EVENING FOLLOWED BY NOTICEABLY COOLER AIR THROUGH THE NEXT FEW DAYS. THE MAIN TROUGH ALOFT WILL HANG BACK BEHIND THE FRONT AND MAINTAIN THE CHANCE OF SHOWERS THROUGH THURSDAY AFTERNOON AND EVENING AS THE 500MB TEMPS FALL FROM AROUND -8C THU MORNING TO AROUND -20C BY 06Z FRI. MID AND UPPER LEVEL DRYING WILL ALSO ACCOMPANY THE COLDER TEMPS ALOFT SO DONT EXPECT THE SHOWERS TO PERSIST THROUGH THE ENTIRE NIGHT. AS SURFACE HIGH PRESSURE CENTERED OVER THE MIDWEST TAPS INTO COOLER AIR OVER WESTERN ONTARIO AND THE PRAIRIE PROVINCES...OVERALL TEMPS WILL BE ABOUT 5-8F BELOW NORMAL. THE COLDER TEMPS WITHIN THE TROUGH ALOFT WILL MAINTAIN THE CHANCE OF AFTERNOON SHOWERS OVER THE SUNNY LAND AREAS...AVOIDING THE LAKES BUT POSSIBLY ENHANCING ALONG LAKE BREEZE BOUNDARIES. AS PER 12Z GFS...A REINFORCING COLD FRONT WILL BRING A SLIGHTLY BETTER CHANCE OF SHOWERS TO THE AREA LATE SATURDAY NIGHT AND SUNDAY. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... MESOSCALE CONVECTIVE SYSTEM IS MOVING EAST SOUTHEAST ACROSS LAKE ONTARIO AT 06Z AND WILL AFFECT AREAS EAST AND SOUTHEAST OF LAKE ONTARIO WITH RAIN AND THUNDERSTORMS. THIS WILL MISS KROC BUT AFFECT AREAS FROM KFZY EAST PAST KART WITH MVFR CONDITIONS AT TIMES THROUGH ABOUT 09Z. ELSEWHERE EXPECT SOME WIND SHEAR...WITH LIGHT SOUTHWEST WINDS AT THE SURFACE AND NEARLY 40KT WINDS ABOVE ABOUT 1500FT LASTING THROUGH THE NIGHT. ONCE THE ABOVE MENTIONED MCS MOVES THROUGH EXPECT GENERALLY VFR CONDITIONS INTO MONDAY MORNING AND AFTERNOON. THE ATMOSPHERE WILL BE UNSTABLE THROUGHOUT THE DAY WITH A RISK OF THUNDERSTORMS...BUT LITTLE CONFIDENCE AS TO TIMING ANY PARTICULAR AIRPORT. WILL HAVE CB IN FOR KROC AND KART. AFTER 00Z...SURFACE BOUNDARY MAY DRIFT INTO WESTERN NY AND HAVE INDICATED A WIND SHIFT...ALTHOUGH THIS IDEA IS SUBJECT TO CHANGE. THIS BOUNDARY WILL BE SLOW TO MOVE ACROSS THE STATE...NOT MOVING EAST OF KART UNTIL LATE WEDNESDAY. MORE WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED AHEAD OF THIS FEATURE ON WEDNESDAY RESULTING IN SOME AVIATION RESTRICTIONS. HIGH PRESSURE OVER THE OHIO VALLEY WILL BRING VFR CONDITIONS BACK TO THE AREA LATER WEDNESDAY NIGHT AND THURSDAY. && .MARINE... NO SMALL CRAFT ADVISORIES ARE IN EFFECT AT THIS TIME BUT SW WINDS OF 10 TO 20 KNOTS ON LK ERIE ARE EXPECTED TO GENERATE WAVES OF AT LEAST 2 TO 3 FEET. THERE WILL BE THE LIKELIHOOD OF SHOWERS AND THUNDERSTORMS OVER EASTERN LAKE ONTARIO LATE TONIGHT AS A MESOSCALE CONVECTIVE SYSTEM IS EXPECTED TO DEVELOP OVER THE NORTHCENTRAL LAKES AND SHIFT SOUTHEASTWARD TOWARD THE EASTERN LAKES. THE MAIN MARINE THREAT FROM THESE STORMS WILL BE THE STRONG WIND GUSTS...FREQUENT LIGHTNING STRIKES AND DRIVING RAIN WHICH WILL SEVERELY LIMIT VISIBILITY AND THE ABILITY TO RETURN TOWARD SHORE. THE WARM FRONT RESPONSIBLE FOR THE DEVELOPMENT OF STRONG CONVECTION WILL LIFT NORTHEAST AND CLEAR THE EASTERN LAKES BY MONDAY MORNING. SOUTHWEST WINDS OF 12 TO 18 KNOTS WILL AGAIN POSE A WAVE PROBLEM ON NORTHEASTERN LAKE ERIE WITH WAVES NEARING OR AVERAGING AROUND 3 FEET...BUT SHOULD REMAIN JUST BELOW SMALL CRAFT ADVISORY CRITERIA. WINDS WILL DIMINISH ON TUESDAY AND WEDNESDAY. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...SAGE NEAR TERM...SAGE SHORT TERM...SAGE LONG TERM...SAGE/WCH AVIATION...ZAFF MARINE...RSH/WCH
Hazardous weather outlook, Jul 8, 3:09 PM EDT, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 309 PM EDT SUN JUL 8 2007 NYZ001>008-010>014-019>021-085-090930- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 309 PM EDT SUN JUL 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-061-LOZ042>045-062>065-SLZ022-024-090930- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 309 PM EDT SUN JUL 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SFM
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 11:51 PM EDT | Special Marine Warning | BUF | 84 min | |
| Jul 9, 1:52 AM EDT | Special Marine Warning | BUF | 53 min | |
| Jul 9, 2:10 AM EDT | Severe Thunderstorm Warning | BUF | Cayuga | 50 min |
| Jul 9, 2:13 AM EDT | Severe Thunderstorm Warning | BUF | Oswego | 62 min |
| Jul 9, 2:33 AM EDT | Severe Thunderstorm Warning | BUF | Wayne | 27 min |
| Jul 9, 2:53 AM EDT | Special Marine Warning | BUF | 52 min | |
| Jul 9, 3:15 AM EDT | Severe Thunderstorm Warning | BUF | Oswego | 30 min |
| Jul 9, 3:23 AM EDT | Severe Thunderstorm Warning | BUF | Lewis | 67 min |
| Jul 9, 4:12 PM EDT | Special Marine Warning | BUF | 33 min | |
| Jul 9, 4:23 PM EDT | Special Marine Warning | BUF | 67 min | |
| Jul 9, 4:34 PM EDT | Special Marine Warning | BUF | 56 min | |
| Jul 9, 5:34 PM EDT | Special Marine Warning | BUF | 50 min | |
| Jul 9, 5:43 PM EDT | Severe Thunderstorm Warning | BUF | Oswego | 62 min |
| Jul 9, 6:28 PM EDT | Special Marine Warning | BUF | 81 min |
Nearby
Special Marine Warnings in New York, 2007Every special marine warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.